Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 296, NWS Wichita, KS

June 20, 20115 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 20, 2011, 9:51 PM CDT for 5 counties in Kansas. It was in force for 69 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2011, 9:51 PM CDT (02:51 UTC)
Expired
Jun 20, 2011, 11:00 PM CDT
In force
69 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Chautauqua County, KS, Labette County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS

The radar

The Tulsa radar (KINX), 119 km from the middle of the area, began a volume at 02:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 10:23 PM CDTTSTM WND GST 60Independence Airport, KS50 TO 60 MPH WIND GUSTS WITH PEA SIZE HAIL.
Jun 20, 10:23 PM CDTHAIL 0.25Independence Airport, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 20, 3:08 PM CDTTornado WatchSPC7 hr
Jun 20, 8:32 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.9 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2011-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1571 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2011-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1571 J/kg
Mixed-layer CIN
-216 J/kg
Mixed-layer LCL
1749 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

025 
WUUS53 KICT 210251
SVRICT
KSC019-099-125-133-205-210400-
/O.NEW.KICT.SV.W.0296.110621T0251Z-110621T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
951 PM CDT MON JUN 20 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CHAUTAUQUA COUNTY IN SOUTHEAST KANSAS...
  LABETTE COUNTY IN SOUTHEAST KANSAS...
  MONTGOMERY COUNTY IN SOUTHEAST KANSAS...
  SOUTHERN NEOSHO COUNTY IN SOUTHEAST KANSAS...
  SOUTHERN WILSON COUNTY IN SOUTHEAST KANSAS...

* UNTIL 1100 PM CDT

* AT 947 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM ALTOONA TO CANEY...AND MOVING EAST     
  AT 25 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING      
  WINDS. THIS SEVERE THUNDERSTORM WARNING REPLACES THE PREVIOUS      
  WARNING IN EFFECT FOR THE WARNED AREA.

* LOCATIONS IMPACTED INCLUDE...
  COFFEYVILLE...PARSONS...TYRO...INDEPENDENCE...DEARING...THAYER...
  CHERRYVALE...LIBERTY...GALESBURG...ERIE...MOUND VALLEY...ST.
  PAUL...ALTAMONT...EDNA...BARTLETT...OSWEGO...CHETOPA...PARSONS TRI
  CITY AIRPORT...COFFEYVILLE AIRPORT AND DENNIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

WIND DAMAGE WITH THESE STORMS WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3699 9508 3700 9618 3730 9596 3760 9591
      3758 9508
TIME...MOT...LOC 0251Z 272DEG 23KT 3752 9559 3702 9586
WIND...HAIL 60MPH 0.88IN

$$

JAKUB
3 follow-up statements
355 
WWUS53 KICT 210312
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1012 PM CDT MON JUN 20 2011

KSC019-210322-
/O.CAN.KICT.SV.W.0296.000000T0000Z-110621T0400Z/
CHAUTAUQUA KS-
1012 PM CDT MON JUN 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CHAUTAUQUA COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3700 9508 3700 9555 3700 9596 3730 9596
      3760 9591 3758 9508
TIME...MOT...LOC 0312Z 272DEG 23KT 3751 9542 3701 9569

$$

KSC099-125-133-205-210400-
/O.CON.KICT.SV.W.0296.000000T0000Z-110621T0400Z/
NEOSHO KS-MONTGOMERY KS-LABETTE KS-WILSON KS-
1012 PM CDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WILSON...LABETTE...MONTGOMERY AND SOUTHERN NEOSHO COUNTIES UNTIL 1100
PM CDT...

AT 1010 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM THAYER TO DEARING...MOVING EAST AT 25 MPH. NICKEL SIZE
HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  COFFEYVILLE...PARSONS...LIBERTY...GALESBURG...ERIE...MOUND
  VALLEY...ST. PAUL...ALTAMONT...EDNA...BARTLETT...OSWEGO...
  CHETOPA...COFFEYVILLE AIRPORT...DENNIS...ANGOLA...SOUTH MOUND AND
  LABETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3700 9508 3700 9555 3700 9596 3730 9596
      3760 9591 3758 9508
TIME...MOT...LOC 0312Z 272DEG 23KT 3751 9542 3701 9569
WIND...HAIL 60MPH 0.88IN

$$

DUNTEN
929 
WWUS53 KICT 210327
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1027 PM CDT MON JUN 20 2011

KSC099-125-133-205-210400-
/O.CON.KICT.SV.W.0296.000000T0000Z-110621T0400Z/
NEOSHO KS-MONTGOMERY KS-LABETTE KS-WILSON KS-
1027 PM CDT MON JUN 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WILSON...LABETTE...MONTGOMERY AND SOUTHERN NEOSHO COUNTIES UNTIL 1100
PM CDT...

AT 1024 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ST. PAUL TO
COFFEYVILLE...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.

LOCATIONS IMPACTED INCLUDE...
  PARSONS...MOUND VALLEY...ST. PAUL...ALTAMONT...EDNA...BARTLETT...
  OSWEGO...CHETOPA...ANGOLA...SOUTH MOUND AND LABETTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3700 9508 3700 9555 3700 9596 3730 9596
      3760 9591 3758 9508
TIME...MOT...LOC 0327Z 273DEG 26KT 3752 9520 3700 9556
WIND...HAIL 60MPH 0.88IN

$$

DUNTEN
972 
WWUS53 KICT 210356
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1056 PM CDT MON JUN 20 2011

KSC099-125-133-205-210406-
/O.EXP.KICT.SV.W.0296.000000T0000Z-110621T0400Z/
NEOSHO KS-MONTGOMERY KS-LABETTE KS-WILSON KS-
1056 PM CDT MON JUN 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WILSON...LABETTE...
MONTGOMERY AND SOUTHERN NEOSHO COUNTIES WILL EXPIRE AT 1100 PM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN WICHITA.

LAT...LON 3700 9508 3700 9555 3700 9596 3730 9596
      3760 9591 3758 9508
TIME...MOT...LOC 0356Z 273DEG 26KT 3750 9493 3699 9530

$$

DUNTEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 6:39 PM CDT, 3 hours 12 minutes earlier.

Area forecast discussion, Jun 20, 6:39 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
639 PM CDT MON JUN 20 2011

.AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
FRONTAL BOUNDARY EXTENDED FROM NORTH CENTRAL KANSAS SOUTHWARD TO
NEAR A HILLSBORO TO WICHITA TO SOUTH HAVEN LINE.
THUNDERSTORMS...PRODUCING VERY STRONG WINDS AND HAIL...HAD FORMED
ALONG THE FRONT. THIS BOUNDARY ALONG WITH THE THUNDERSTORMS WILL
MOVE THROUGH SOUTHEAST KANSAS THIS EVENING AFFECTING THE KCNU TAF
SITE BY 02Z. THUNDERSTORMS SHOULD BE OUT OF THE AREA BY 07Z.

SURFACE LOW PRESSURE SYSTEM WILL MOVE INTO SOUTH CENTRAL NEBRASKA
RESULTING IN WEST TO NORTHWEST WINDS GUSTING TO 35 KTS ACROSS
CENTRAL KANSAS AFTER 09Z.

&&

.PREV DISCUSSION... /ISSUED 231 PM CDT MON JUN 20 2011/

DISCUSSION...

MAIN FORECAST CONCERN: SEVERE WEATHER POTENTIAL LATE THIS AFTERNOON
INTO TONIGHT.

TONIGHT:
STRONGLY UNSTABLE AIRMASS WILL BE IN PLACE THIS AFTERNOON/EVENING
AHEAD OF DRYLINE WITH MLCAPES OF 2,500-4,000 J/KG. PACIFIC FRONT
SHOULD BE CATCHING UP TO THE DRYLINE ALONG THE I-135 CORRIDOR
TOWARD 4PM-5PM. MID-LEVEL COOLING CATCHING UP TO THE FRONT/DRYLINE
AND DECENT THETA-E CONVERGENCE ALONG THE BOUNDARY SHOULD PROMOTE
THE DEVELOPMENT OF SEVERE THUNDERSTORMS ON THE DRYLINE/FRONT.
STRENGTHENING DEEP LAYER SHEAR WILL BE MAINLY PARALLEL TO THE
FRONT WITH A SLIGHTLY GREATER ANGLE NEAR THE OKLAHOMA BORDER.
THEREFORE WE EXPECT SEVERE THUNDERSTORMS TO DEVELOP IN AN AXIS
ROUGHLY ALONG OR JUST EAST OF I-135 BY LATE AFTERNOON...WITH THIS
STORM ACTIVITY EVENTUALLY CONGEALING INTO A BROKEN-SOLID QUASI-
LINEAR BAND...TRANSLATING SLOWLY EASTWARD ACROSS THE FLINT HILLS
AND SOUTHEAST KS THIS EVENING. VERY LARGE HAIL AND SIGNIFICANT
WIND DAMAGE POTENTIAL WILL BE THE PRIMARY THREATS FROM THIS BAND
OF STORMS. LOW-LEVEL WINDS BACK TO SOUTHEASTERLY EARLY THIS
EVENING IN SOUTHEAST KS AS LCL HEIGHTS LOWER...SO THERE WILL BE AT
LEAST A SMALL POSSIBILITY OF A TORNADO THERE. THE BULK OF THE
MESOSCALE CONVECTIVE SYSTEM SHOULD SHIFT EASTWARD OUT OF
SOUTHEASTERN KS AFTER MIDNIGHT AS THE 850 FLOW/MOISTURE TRANSPORT
VEERS OUT. CURRENT WIND ADVISORY REASONABLE WITH LITTLE ADJUSTMENT
NEEDED AT THIS TIME.

TUESDAY-THURSDAY:
THE UPPER LEVEL STORM SYSTEM WILL BE SLOW TO MOVE OUT OF THE UPPER
MIDWEST TO THE GREAT LAKES DURING THIS PERIOD. THERE WILL BE A
LINGERING SMALL CHANCE OF SHOWERS/THUNDERSTORMS IN THE FAR SOUTHEAST
COUNTIES UNTIL THE FRONT MOVES OUT TUESDAY EVENING...AND IN THE
WRAP-AROUND MOISTURE AREA OVER OUR NORTHWESTERN-MOST COUNTIES.
OTHERWISE...LINGERING GUSTY NORTHWEST WINDS TUESDAY INTO WEDNESDAY
BEHIND THE DEPARTING STRONG STORM SYSTEM. A RETURN TO MORE SEASONAL
TEMPERATURES IS EXPECTED DURING THIS 3 DAY PERIOD.

FRIDAY-MONDAY:
UPPER RIDGING WILL DEVELOP OVER THE SOUTHERN TIER STATES INTO THIS
WEEKEND...WITH THE FASTER WESTERLIES ALOFT OVER THE NORTHERN STATES.
THIS WILL LEAVE OUR AREA IN A MAINLY WEAK ZONAL FLOW ALOFT PATTERN
WITH THE POTENTIAL FOR WEAK EMBEDDED DISTURBANCES. THE RESULTANT LEE
TROUGHING WILL DRAW LOW-LEVEL MOISTURE/INSTABILITY NORTHWARD INTO
THE CENTRAL PLAINS. AT LEAST LOW THUNDERSTORM CHANCES WILL RETURN TO
THE FORECAST INTO THIS WEEKEND...WITH RELATIVELY HIGHER
PROBABILITIES IN OUR NORTHEASTERN COUNTIES GIVEN THE NW-SE ORIENTED
MID-LEVEL BAROCLINIC ZONE.

JMC

AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
MAIN FORECAST PROBLEM REMAINS CONVECTION. DRYLINE HAS MADE IT TO
K9K7 TO P28. WINDS AHEAD OF THE DRYLINE ARE 18030G40KTS...WEST OF
IT THEY ARE 24020G30KTS.

THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE DRYLINE BETWEEN
21Z AND 22Z. THIS WILL AFFECT KCNU LATER THIS EVENING BY 6 TO 8
PM. THERE IS A GREAT DEAL OF UNCERTAINTY WHETHER KICT...KHUT...AND
KSLN WILL GET INTO ANY OF THE ACTIVITY. LOOKS LIKE NOW THEY MAY
DEVELOP JUST ALONG OR EAST OF THOSE SITES.

THE STORMS SHOULD EXIT KANSAS BY 5Z. WINDS WILL BECOME WESTERLY
BEHIND THE COLD FRONT OVERNIGHT.

CIGS SHOULD BE VFR EXCEPT IN THE STRONG TO SEVERE THUNDERSTORMS.

COOK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    65  85  61  88 /  30  10  10  10
HUTCHINSON      63  84  60  89 /  30  10  10  10
NEWTON          64  83  60  86 /  40  10  10  10
ELDORADO        63  83  59  86 /  70  10  10  10
WINFIELD-KWLD   66  87  62  90 /  60  10  10  10
RUSSELL         59  81  58  86 /  30  20  20   0
GREAT BEND      60  82  57  88 /  20  10  10   0
SALINA          63  82  60  85 /  30  20  20  10
MCPHERSON       63  83  60  86 /  30  10  10  10
COFFEYVILLE     69  87  64  87 /  70  20  20  10
CHANUTE         67  85  61  84 /  70  20  20  10
IOLA            67  85  61  83 /  70  20  20  10
PARSONS-KPPF    67  85  61  86 /  70  20  20  10

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 20, 9:40 PM CDT, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
940 PM CDT MON JUN 20 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-220245-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
940 PM CDT MON JUN 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

A LINEAR BAND OF SEVERE THUNDERSTORMS WILL CONTINUE OVER SOUTHEAST
KANSAS LATE THIS EVENING INTO THE OVERNIGHT HOURS.  THE PRIMARY
THREATS WILL LARGE HAIL AND DAMAGING WIND GUSTS TO 70 MPH.

GUSTY WINDS TO 45 MPH ARE ALSO POSSIBLE ACROSS CENTRAL KANSAS
OVERNIGHT...AS THIS STORM SYSTEM MOVES ACROSS NORTHERN KANSAS.
SEE THE LATEST WIND ADVISORY FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LINGERING THUNDERSTORMS ARE POSSIBLE TUESDAY ACROSS CENTRAL AND
FAR SOUTHEASTERN KANSAS. A FEW STRONG STORMS ARE POSSIBLE IN THE
FAR SOUTHEAST WITH GUSTY WINDS AND HAIL.

CHANCES FOR THUNDERSTORMS WILL RETURN IN THE FORECAST FROM
THURSDAY NIGHT THROUGH SUNDAY. STRONG STORMS WILL BE A
POSSIBILITY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS STILL LIKELY ACROSS SOUTHEAST KANSAS
ALONG AND EAST OF THE FLINT HILLS LATE THIS EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

JMC/ELDER/KETCHAM

In the hours before

Local storm report, Jun 20, 9:04 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
904 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0903 PM     HAIL             CEDAR VALE              37.11N 96.50W
06/20/2011  E0.75 INCH       CHAUTAUQUA         KS   TRAINED SPOTTER

&&

BDK
Local storm report, Jun 20, 9:13 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
913 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0621 PM     TSTM WND GST     ELBING                  38.05N 97.13W
06/20/2011  E50.00 MPH       BUTLER             KS   TRAINED SPOTTER

            REPORTED PEA SIZE HAIL.

0651 PM     TSTM WND GST     1 W EL DORADO           37.82N 96.88W
06/20/2011  E70.00 MPH       BUTLER             KS   EMERGENCY MNGR

            60 TO 70 MPH WINDS WEST SIDE OF EL DORADO.

0659 PM     TSTM WND GST     1 E ROSE HILL           37.57N 97.11W
06/20/2011  E60.00 MPH       BUTLER             KS   EMERGENCY MNGR

            DIME SIZE HAIL AS WELL.

0837 PM     HAIL             GRENOLA                 37.35N 96.45W
06/20/2011  M0.75 INCH       ELK                KS   EMERGENCY MNGR

&&

BDK
Local storm report, Jun 20, 9:15 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
915 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND GST     2 NE TORONTO            37.82N 95.92W
06/20/2011  E60 MPH          WOODSON            KS   TRAINED SPOTTER

            50 TO 60 MPH WIND GUSTS.

&&

SGS
Local storm report, Jun 20, 9:35 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
935 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0934 PM     TSTM WND GST     CHAUTAUQUA              37.02N 96.18W
06/20/2011  E70 MPH          CHAUTAUQUA         KS   LAW ENFORCEMENT

            ALSO NICKEL SIZE HAIL.

&&

SULLIVAN
Local storm report, Jun 20, 9:36 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
936 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0914 PM     HAIL             CEDAR VALE              37.11N 96.50W
06/20/2011  E1.00 INCH       CHAUTAUQUA         KS   LAW ENFORCEMENT

&&

SULLIVAN
Local storm report, Jun 20, 9:48 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
948 PM CDT MON JUN 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0942 PM     HAIL             FREDONIA                37.53N 95.82W
06/20/2011  E0.88 INCH       WILSON             KS   TRAINED SPOTTER

            30 TO 40 MPH WIND GUSTS.

&&

SGS

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 7:05 PM CDTWind AdvisoryICTBarton, Ellsworth, Lincoln, Rice, Russell, Saline8 hr
Jun 20, 7:24 PM CDTSevere Thunderstorm WarningICTButler, Chase, Greenwood66 min
Jun 20, 7:38 PM CDTSevere Thunderstorm WarningICTButler, Chautauqua, Cowley, Elk, Greenwood52 min
Jun 20, 8:13 PM CDTSevere Thunderstorm WarningICTGreenwood47 min
Jun 20, 8:26 PM CDTSevere Thunderstorm WarningICTButler, Chautauqua, Cowley, Elk, Greenwood49 min
Jun 20, 8:48 PM CDTSevere Thunderstorm WarningICTGreenwood, Wilson, Woodson57 min
Jun 20, 9:08 PM CDTSevere Thunderstorm WarningICTChautauqua, Elk, Greenwood, Montgomery, Wilson52 min
Jun 20, 9:38 PM CDTSevere Thunderstorm WarningICTAllen, Neosho, Wilson, Woodson82 min
Jun 21, 3:27 AM CDTWind AdvisoryICTBarton, Ellsworth, Lincoln, Russell14 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.